Hail, Stanton
- When
- April 14, 2:47 PM CST
- Where
- Stanton County, 3.89 mi NE of Stanton Co Arpt
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 37.620, -101.650
An upper level trough located over southern New Mexico moved across the area and helped produce scattered thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
An upper level trough located over southern New Mexico moved across the area and helped produce scattered thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Apr 14, 1:41 PM CST, 1 hour 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 241 PM CDT WED APR 14 2010 .DISCUSSION... DAYS 1-2... UPPER LEVEL TROF LOCATED OVER SOUTHERN NEW MEXICO WAS NOT HANDLED WELL BY THE NAM OR GFS THIS MORNING AS IT MOVED NORTH/NORTHEAST ACROSS ERN NM/WRN TX. BASED ON 5H TEMP PROGGS IT APPEARS THAT THE NAM WAS HANDLING THIS FEATURE SLIGHTLY BETTER THAN THE GFS BASED ON LOCATION AT 18Z. WILL THEREFORE BE FOLLOWING THE NAM OVER THE NEXT 12-18HRS AS IT MOVES THIS UPPER TROF ACROSS ERN CO/WRN KS LATER THIS EVENING. GIVEN THE 5H TEMPS FROM 12Z UPPER AIR CHARTS AGREE WITH SPC ASSESSMENTS THAT THE MAIN HAZARD IN SW KS LATE TODAY/EARLY EVEN WILL BE HAIL AND POSSIBLY STRONG WINDS GIVEN THE -16C 5H TEMP FROM THE 12Z EPZ UA PLOT. INITIAL THOUGHTS TODAY WILL BE TO EXTRAPOLATE ONGOING CONVECTION INTO THE EVENING HOURS AND THEN BY MIDNIGHT BEGIN TO END PCPN AS THIS UPPER TROF EXITS THE AREA. DRYER CONDITIONS ARE THEN EXPECTED TO LINGER THROUGH AT LEAST THE FIRST HALF OF THE DAY ON THURSDAY BUT BY THURSDAY AFTERNOON ANOTHER UPPER WAVE EMBEDDED IN THE WEAK SOUTHERN FLOW WILL BEGIN TO APPROACH THE AREA FROM THE SOUTHWEST. MUCH LIKE THE NEW MEXICO WAVE EARLIER TODAY THE MODELS APPEAR TO BE STRUGGLING WITH THIS NEXT SYSTEM AS IT MOVES OUT INTO THE PANHANDLE OF TEXAS LATE THURSDAY. AS THIS WAVE APPROACHES A COLD FRONT WILL BE MOVING SOUTH INTO KANSAS SO GIVEN THE APPROACHING FRONT ALONG WITH IMPROVING LIFT FROM OUR SOUTHERN BRANCH SYSTEM AND HIGH PRECIP H20 WILL BEGIN INCREASING POPS LATE THURSDAY AND THEN CONTINUE THEM THROUGH THE MUCH OF THE DAY ON FRIDAY. HIGH CHANCE TO LIKELY POPS STILL LOOK ON TRACK SO NO MAJOR ADJUSTMENTS TO THE POP FORECAST PLANNED THIS AFTERNOON. IT DOES HOWEVER APPEAR THAT TEMPERATURES FRIDAY AFTERNOON WILL BE COOLER BASED ON EXPECTED CLOUD COVER, PCPN AND CAA DEVELOPING IN THE WAKE OF THE FROPA. DAYS 3-7... THE LONG RANGE MODELS ARE REASONABLY CONSISTENT WITH THE EVOLUTION OF THE LONGWAVE PATTERN OVER THE CONUS FOR DAYS 3-7, BUT DIFFER (SOMETIMES QUITE A BIT) IN THE IMPORTANT DETAILS. IT LOOKS PRETTY CERTAIN THAT THE FRONT FROM FRIDAY WILL HAVE CLEARED MUCH OF SW KS BY SAT AM AND THE BULK OF THE PRECIP SHOULD MOVE INTO THE HIGHER TERRAIN OVER COLORADO. HOWEVER, DEEP POST-FRONTAL UPSLOPE FLOW WILL KEEP THE CHC FOR SHOWERS AND THUNDERSTORMS GOING THROUGH MUCH OF THE DAY OVER SW KS, ESP IN THE WEST. TEMPS ALSO LOOK TO BE COOL AS CLOUDS WILL DOMINATE MUCH OF SAT. AS A WEAK BUT HIGH AMPLITUDE RIDGE DEVELOPS OVER THE WESTERN HALF OF THE CONUS ON SUN, ANOTHER WAVE ALOFT WILL MOVE FROM THE ROCKIES INTO THE CENTRAL PLAINS. THE MODELS DIFFER ON PRECIP CHANCES WITH SUNDAY'S WAVE WITH THE GFS BEING THE WETTEST. IT PUTS OUT A PRETTY GOOD BULLSEYE OF SHOWERS/STORMS OVER SW KS. WHILE THIS CANNOT BE RULED OUT, WILL NOT STICK MY NECK OUT ON THE SORT OF DETAIL WITH WHICH THE MODELS USUALLY STRUGGLE. EARLY NEXT WEEK THE STEERING FLOW OVER THE CENTRAL PLAINS WILL BE FAIRLY WEAK AS A STRONG TROF DEVELOPS OVER THE WEST COAST AND A RIDGE PINCHES OFF OVER THE CANADIAN ROCKIES. THE MODELS DEPICT MYRIAD WEAK UPPER DISTURBANCES MOVING ACROSS THE PLAINS NEXT WEEK, NONE OF WHICH I WOULD PUT MUCH STOCK IN. THE LOW LEVELS WILL BE SOMEWHAT MOIST AND THE FLOW LOOKS TO MAINTAIN AN UPSLOPE COMPONENT SO ANY UPPER DYNAMICS AT ALL COULD TOUCH OFF CONVECTION. ALL THAT IS TO SAY THAT SHOWERS/STORMS WILL BE POSSIBLE PRETTY MUCH ALL OF NEXT WEEK. CERTAINLY THERE WILL BE A COUPLE OF VERY FAVORABLE PERIODS THAT CANNOT BE NAILED DOWN NOW. WILL HAVE TO MAINTAIN SOME LOW POPS MUCH OF NEXT WEEK AS A RESULT WITH TEMPS AOB NORMAL. -WRIGHT && .AVIATION... CONVECTION HAS DEVELOPED ALONG A STATIONARY FRONT THAT STRETCHES FROM INVOF KEHA TO INVOF KHLC. THE FRONT IS EXPECTED TO DRIFT SLOWLY NORTHWARD THIS AFTERNOON, THUS ORGANIZED SHOWERS AND STORMS SHOULD REMAIN WEST AND NORTH OF ALL THE TAF SITES. ISOLD CONVECTION IS POSSIBLE SOUTH OF THE FRONT AT ALL THE TERMINALS THROUGH APPROX 15/03Z. UPSLOPE FLOW AND WEAK MOISTURE ADVECTION WILL LIKELY LEAD TO A RESURGENCE IN STRATUS OVN, BUT AM NOT EXPECTING CIGS BLO MVFR. SFC WINDS WILL REMAIN BETWEEN 200 AND 160 WITH SPEEDS GRADUALLY DECREASING AFTER SUNSET. -WRIGHT && .PRELIMINARY POINT TEMPS/POPS... DDC 57 72 53 60 / 20 50 60 60 GCK 57 73 51 61 / 20 50 60 50 EHA 55 73 52 57 / 40 30 40 40 LBL 56 73 51 60 / 30 50 60 50 HYS 57 74 51 59 / 30 60 60 40 P28 58 74 57 64 / 10 50 60 70 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN18/34/34
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 449 AM CDT WED APR 14 2010 KSZ030-031-043>046-061>066-074>081-084>090-151000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 449 AM CDT WED APR 14 2010 /349 AM MDT WED APR 14 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP ACROSS PARTS OF SOUTHWEST KANSAS THIS AFTERNOON. THE ATMOSPHERE IS ONLY MARGINALLY UNSTABLE SO THE THREAT FOR WIDESPREAD SEVERE WEATHER IS LOW. THERE COULD BE A FEW STORMS THAT BECOME STRONG ENOUGH TO PRODUCE LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP AGAIN THURSDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC GERARD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 231 PM CDT WED APR 14 2010 KSZ043-142015- SCOTT- 231 PM CDT WED APR 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SCOTT COUNTY... AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SHALLOW WATER...MOVING NORTHEAST AT 20 MPH. PENNY SIZE HAIL IS POSSIBLE WITH THIS STORM. LAT...LON 3848 10095 3849 10070 3827 10070 3826 10103 TIME...MOT...LOC 1930Z 206DEG 8KT 3835 10087 RUSSELL
The Dodge City radar (KDDC), 149 km away, was scanning. The volume nearest the first event began at 20:47 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2010Every state in 2010This day in weather historyWarnings in Kansas, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 227838, 227839, 227840, 227841.